MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES ENGLISH, RAPID INFUSER RI-2, 230V, 1000 ML/MIN; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES ENGLISH, RAPID INFUSER RI-2, 230V, 1000 ML/MIN; PUMP INFUSION
Model Number 903-00037A-UK
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The mir detailed the following incident.Clinical staff tried to use rapid infuser but the device was not working and no replacement was available.Patient was transferred to theatre and blood had to be pushed through manually by anesthetist in the lift.While patient was being transferred another member of staff tried to set up the spare rapid infuser, a ranger 3m, but the cartridge to insert the giving set into was missing from the device.Used pressure bags and fluid warmer to infuse blood.
 
Additional Manufacturer Narrative
The internal complaint file # (b)(4) has been logged for this incident for traceability.The ri-2 involved in the incident in the uk was returned to belmont medical technologies (uk office) for evaluation on october 11th 2024.Incident was initially reported to belmont by the distributor on september 16th that there was 207 pump fault.Customer tried a new set and fully primed the device with no patient involvement.Based upon the information provided, belmont documented the incident to be non-reportable at that point.Subsequently, we received mir reference number (b)(4) on october 2nd which per our procedure requires us to submit a report now.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measurein the event of system error #207, the rapid infuser displays the following message, "check pump for blockage.Press retry to continue.Service machine if error persists".The operator's manual also provides possible conditions and additional recommended operator actions.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.Evaluation: the cited device was evaluated by a belmont service technician.The reported error could not be replicated after extensive testing.According to the ri-2 user manual, possible causes of the reported error include pump failure, pump tubing installed incorrectly, pump speed feedback encoder failure and pump runs out of control or not at all.No device malfunction could be verified, and the root cause could not be determined.To ensure that this unit performs according to our specifications, it was operated at elevated temperature for 48 hours.Upon completion, a final functional test, an electrical safety test, and a final inspection were performed.The unit passed all test specifications and inspection requirements.The device history was reviewed and no similar issues were identified.No device malfunction could be verified, and the root cause could not be determined.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.

Brand Name
ENGLISH, RAPID INFUSER RI-2, 230V, 1000 ML/MIN
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key20570581
Report Number1219702-2024-00053
Device Sequence Number8095723
Product Code FRN
UDI-Device Identifier10896128002753
UDI-Public10896128002753
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00037A-UK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown